Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 125, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 10, 2019, 7:04 PM EDT for 4 counties in Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2019, 7:04 PM EDT (23:04 UTC)
- Expired
- Jul 10, 2019, 7:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ottawa County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 113 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:48 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 10, 3:48 PM EDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 348 PM EDT Wed Jul 10 2019 .SYNOPSIS... High pressure will move east off the Mid-Atlantic coast tonight. A cold front will move east across the area Thursday morning. High pressure will build east across the region Friday and Saturday. Another cold front will move east across the area Saturday night followed by high pressure Sunday from the northwest. && .NEAR TERM /THROUGH THURSDAY NIGHT/... Humidity will increase this evening and create rather muggy conditions overnight as dewpoints rise into the lower 70s. The warm and humid advection will increase instability from minimal readings currently. Widely scattered convection has developed across the region and this will persist into the evening. Wind shear is low and DCAPE over the western half of the forecast area is low at about 600 j/kg. DCAPE is higher further east but instability is lower. Overall the expectation is convection will remain sub severe overnight. On Thursday the cold front to our northwest presently will be slowly progressing across the region from late morning in the west through the eastern counties in the afternoon. Moisture and instability will pool near the boundary and instability will spike quickly in the morning east of the boundary. PW values will be rather high too from 1.8 to 2.1" and heavy downpours are likely east of I-71 and south of I-90. Wind shear will increase to 20-30 knots which will help to organize the storm structure. The convection will likely be ongoing in the morning and intensify and increase in coverage as it moves east toward PA. Damaging winds and some large hail are the expected threats. Dewpoints will be oppressively high in the 74-77F range with max temperatures in the mid 80s. Following the frontal passage, cooler and less humid air will filter into the region Thursday night. Lingering POPs from GKJ to Holmes County will drop off quickly in the early evening. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... The short term begins with quite a nice day with high pressure building in along with a cooler, drier air mass. Given the air mass characteristics, mostly sunny skies are expected all day on Friday. Beyond Friday, precipitation chances are a little muddied. Lesser defined short wave troughs are expected to move through northwest flow on Saturday through Monday, forcing localized areas of precipitation on each of these days. For this reason, there is rather widespread low pops on each day, though it's likely that these pops will become more defined as these smaller scale features becomes better resolved in the near term. For the most part, areas that don't receive rain should be mostly sunny with temperatures in the 80s, potentially higher on Monday with heights rises expected. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Southerly flow expected to develop on Tuesday as remnants of possible tropical storm system over the Gulf of Mexico makes its way north through the Mississippi Valley and eastern Ozarks on Tuesday and possibly through our local region on Wednesday and Thursday. However, given that it's a week out, there is a significant amount of uncertainty of the track of the low and other variables associated with the tropical system. However, several long term models are projecting this tropical system to have some sort of impact on our area. && .AVIATION /18Z Wednesday THROUGH Monday/... Conditions will remain VFR for most of the area today and tonight with a chance of thunderstorms near the Toledo and Findlay terminals this evening. A lake breeze is currently impacting Erie and is just north of Cleveland. Lake breeze is expected to push south of Cleveland but confidence is somewhat low in timing. Overnight, there is a potential of patchy fog for Mansfield, Akron/Canton, and Youngstown with high dew points in the area. Tomorrow morning and afternoon, showers and thunderstorms are expected to impact the eastern terminals which may result in Non-VFR conditions. Some thunderstorms could be strong after 18Z. OUTLOOK...Non-VFR possible in scattered thunderstorms Saturday into Sunday. && .MARINE... Weak southerly flow will continue today ahead of a cold front currently located from the western Upper Peninsula of Michigan and extending southeast through the Central Plains. This cold front along with scattered showers and thunderstorms are expected to cross the lake front west to east through the day on Thursday, veering the winds to westerlies Thursday afternoon and eventually out of the north late Thursday night. Redevelopment of thunderstorms possible across the eastern end of the lake Thursday afternoon. A couple nearshore zones may briefly touch Small Craft Advisory late Thursday night. Weak high pressure will build in on Friday resulting in weak and variable winds and a rather calm lake. Flow should be predominantly out of the southwest on Saturday with high pressure to our southwest and low pressure to our northeast. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...LaPlante NEAR TERM...LaPlante SHORT TERM...Saunders LONG TERM...Saunders AVIATION...Campbell MARINE...Saunders
Hazardous weather outlook, Jul 10, 10:24 AM EDT, 8 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1024 AM EDT Wed Jul 10 2019 OHZ003-006>008-017-018-027-111430- Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot- 1024 AM EDT Wed Jul 10 2019 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. Heat index values will reach the upper 90s today. Persons should be careful to avoid strenuous activities outdoor and take frequent breaks if working outside. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009>013-019>021-028>031-036-037-047-089-111430- Erie-Lorain-Cuyahoga-Lake-Geauga-Huron-Medina-Summit-Crawford- Richland-Ashland-Wayne-Marion-Morrow-Knox-Ashtabula Lakeshore- 1024 AM EDT Wed Jul 10 2019 This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ014-022-023-032-033-038-PAZ001>003-111430- Ashtabula Inland-Portage-Trumbull-Stark-Mahoning-Holmes- Northern Erie-Southern Erie-Crawford- 1024 AM EDT Wed Jul 10 2019 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a slight risk for severe thunderstorms Thursday. The main threat will be damaging thunderstorm wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-111430- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 1024 AM EDT Wed Jul 10 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 10, 6:48 PM EDT, 16 minutes before
Special Weather Statement National Weather Service Cleveland OH 648 PM EDT Wed Jul 10 2019 OHZ006-008-018-102330- Seneca-Wood-Sandusky- 648 PM EDT Wed Jul 10 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SENECA...WESTERN SANDUSKY AND CENTRAL WOOD COUNTIES... At 647 PM EDT, a strong thunderstorm was located over Bowling Green, moving east at 25 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Bowling Green, Gibsonburg, Woodville, Pemberville, Luckey, Bradner, Wayne, Risingsun, Cygnet, Lindsey, Portage, Jerry City, Tontogany, Helena, West Millgrove, Burgoon and Kansas. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4126 8377 4144 8376 4146 8322 4119 8325 TIME...MOT...LOC 2247Z 273DEG 21KT 4135 8368 Saunders
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:48 PM EDT | Special Weather Statement | CLE | Wood | 42 min |
| Jul 10, 7:17 PM EDT | Areal Flood Advisory | CLE | Wood | 4 hr |
| Jul 10, 7:59 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 46 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.